Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 20, 2012DeKalb County, Georgia

NWS Atlanta, GA issued this special weather statement at May 20, 2012, 6:46 PM EDT for DeKalb County, Georgia. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2012, 6:46 PM EDT (22:46 UTC)
Expired
May 20, 2012, 7:15 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County DeKalb County, GA

The radar

The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 7:20 PM EDTHAIL 14 S Atlanta, GAMARBLE TO QUARTER SIZE HAIL WAS REPORTED BY THE MEDIA ON LANGFORD PARKWAY SOUTH OF DOWNTOWN ATLANTA
May 20, 7:25 PM EDTHAIL 0.881 E Lakewood Park, GAPUBLIC REPORTED DIME TO NICKEL SIZED HAIL IN LAKEWOOD HEIGHTS AROUND 1925 EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WWUS82 KFFC 202246
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT SUN MAY 20 2012

GAZ033-044-045-202315-
646 PM EDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DEKALB AND
FULTON COUNTIES UNTIL 715 PM EDT...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLARKSTON...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DEKALB AND FULTON COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BROOKHAVEN...PINE LAKE...STONE MOUNTAIN...
CLARKSTON...TUCKER...DORAVILLE...CHAMBLEE...BUCKHEAD...LA VISTA...
SCOTTDALE...DRUID HILLS...VIRGINIA HIGHLAND...PIEDMONT PARK...
AVONDALE ESTATES AND DECATUR. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3393 8433 3390 8423 3386 8416 3384 8414
      3365 8420 3365 8422 3363 8424 3365 8424
      3365 8446 3358 8446 3360 8453
TIME...MOT...LOC 2247Z 022DEG 12KT 3381 8427

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 20, 3:40 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 20, 3:40 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SUN MAY 20 2012

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
ALL MODELS HAVE TS ALBERTO MOVING NORTHEAST AFTER 06Z AND THIS
SHOULD DIMINISH THE WINDS OVER THE SOUTHEAST PART OF THE CWA. WITH
THE CURRENT PROXIMITY OF ALBERTO TO THE CWA...THE SUBSIDENCE RING
WILL HOLD OVER PARTS OF THE CWA FOR THE REST OF THIS AFTERNOON AND
EVENING. THIS SHOULD KEEP CONVECTION LIMITED TO EXTREME NORTH GA
THIS AFTERNOON AND EVENING. ALL MODELS HAVE THE NEXT SHORT WAVE AND
ASSOCIATED SURFACE TROUGH MOVING INTO NORTHWEST GA MONDAY MORNING
AND BECOMING NEARLY STATIONARY ACROSS THE CWA MONDAY AFTERNOON AND
REMAINING OVER THE CWA THROUGH TUESDAY. THIS WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE CWA BEGINNING ACROSS NORTHWEST GA
MONDAY MORNING AND ACROSS THE ENTIRE CWA MONDAY AFTERNOON INTO
TUESDAY.

17

.LONG TERM /TUESDAY THROUGH SUNDAY/...
EARLY EXTENDED PERIOD FORECAST DEPENDENT ON TRACK OF TROPICAL
STORM ALBERTO. SHORTWAVE ENTERING THE REGION MONDAY WILL EXIT THE
REGION BEHIND ALBERTO...KEEPING SLIGHT TO CHANCE POPS ACROSS THE
AREA THROUGH WEDNESDAY. DEVELOPING UPPER LEVEL LOW ASSOCIATED WITH
THIS SHORTWAVE TROUGH REMAINS OVER THE REGION THROUGH
WEDNESDAY. BY THE LATTER HALF OF THE WEEK HIGH PRESSURE RIDGE
BUILDS INTO THE AREA...AND EXPECT RISE IN AFTERNOON TEMPERATURES.
OVERALL...HAVE CONTINUED WITH PREVIOUS FORECAST...ONLY INCREASING
HIGH TEMPERATURES FRIDAY THROUGH THE WEEKEND BY 1-2 DEGREES. PREVIOUS
DISCUSSION IS INCLUDED BELOW...

BELANGER

/ISSUED AT 443 AM EDT SUN MAY 20 2012/
PRIMARY FEATURE IN FIRST PART OF LONG TERM PERIOD REMAINS TS
ALBERTO WHICH IS PROGGED BY NEARLY ALL MODELS TO BE EJECTED NE BY
PROGRESSIVE UPSTREAM SHORT WAVE. REGARDLESS OF TRACK FROM NHC OR
ANY OF THE MODELS...SHOULD BE NO MAJOR IMPACT TO SENSIBLE WEATHER
FIELDS IN CWA FROM ALBERTO. OF GREATER IMPACT WILL BE APPROACHING
UPPER TROUGH AND FRONT WHICH BY MONDAY NIGHT WILL EXTEND FROM IN
TO ERN KY TO MS/AL. INSTABILITY AND SHEAR PARAMETERS DO NOT
INDICATE MUCH POTENTIAL FOR MANY SEVERE STORMS MON NIGHT AND
TUESDAY. CAPE SHOULD REMAIN AROUND 1000 J/KG AND 0-6KM BULK SHEAR
10-15KTS. COULD SEE A FEW STORMS PRODUCE SMALL HAIL AS WE HAVE IN
RECENT DAYS. AFTER FRONT PUSHES THROUGH LATE TUESDAY...POPS AND
SVR THREAT WILL DECREASE.

BEYOND THIS...THE REST OF THE WEEK APPEARS MOSTLY DRY. HOWEVER
WITH UPPER HIGH PROGGED BY BOTH 00Z GFS AND ECMWF TO DEVELOP AND
BECOME CENTERED ACROSS THE MID SOUTH...FLOW AROUND PERIPHERY WILL
ALLOW SOME ISOLATED DIURNAL CONVECTION TO FIRE. HAVE KEPT POPS IN
SLT CHC CATEGORY FOR THE DAYTIME PERIODS THROUGH THE WEEK. TEMPS
UNFORTUNATELY WILL LIKELY CLIMB TO ABOVE NORMAL VALUES IN THIS
PATTERN. HAVE TRIMMED BACK FROM LATEST GUIDANCE SINCE THIS RUN
SEEMS TO BE THE FIRST TO BUILD THE UPPER RIDGE A LITTLE STRONGER.
BUT BASED ON CONSISTENCY WITH NEW 00Z ECMWF...WOULD NOT BE
SURPRISED TO SEE MAX TEMPS WELL IN THE 90S FROM MID WEEK ON.

SNELSON

&&

.AVIATION...
18Z UPDATE...
SCATTERED CU WILL DIMINISH AFTER SUNSET THIS EVENING. CONVECTION
WILL DEVELOP/ADVECT INTO THE NORTH GA MOUNTAINS BUT SHOULD REMAIN
NORTH OF ATL/AHN. EXPECT CLOUDS TO INCREASE AROUND 5000 FT MONDAY
MORNING IN ADVANCE OF THE UPPER SHORT WAVE. SCATTERED
SHOWERS/THUNDERSTORMS WILL MOVE INTO THE ATL AREA AFTER 20Z MONDAY.
WINDS WILL HOLD NORTH TO NORTHEAST FOR THE REST OF THIS
AFTERNOON...THEN BECOME CALM. WINDS WILL INCREASE TO 5 TO 10 KTS OUT
OF THE NORTHWEST BY SUNRISE MONDAY.

//ATL CONFIDENCE... 18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          56  86  62  84 /  10  20  20  40
ATLANTA         63  85  64  83 /   5  30  20  30
BLAIRSVILLE     55  77  60  75 /  20  50  40  40
CARTERSVILLE    56  85  60  82 /  10  40  30  30
COLUMBUS        61  88  65  86 /   0  20  20  30
GAINESVILLE     61  82  62  80 /  20  40  30  40
MACON           52  89  59  87 /   0  10  20  40
ROME            58  84  61  82 /  20  40  30  30
PEACHTREE CITY  55  85  60  84 /   0  20  20  30
VIDALIA         62  87  65  88 /   5  10  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....BELANGER
AVIATION...17
Hazardous weather outlook, May 20, 6:25 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT SUN MAY 20 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
625 PM EDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS EXPECTED THIS EVENING OVER PARTS OF NORTH
GEORGIA.

.SYNOPSIS...
TROPICAL STORM ALBERTO LOCATED OFF THE GEORGIA AND SOUTH CAROLINA
COASTS WILL DRIFT WEST TO SOUTHWEST BEFORE MOVING NORTHEAST. A
SURFACE TROUGH OVER NORTH GEORGIA WILL HELP AID ISOLATED THUNDERSTORM
DEVELOPMENT.

.PRIMARY HAZARDS...
ISOLATED THUNDERSTORMS CAN BE EXPECTED MAINLY NORTH OF A CEDARTOWN
TO ATLANTA TO GAINESVILLE LINE UNTIL 9 PM TO MIDNIGHT. ANY
THUNDERSTORMS THAT DEVELOP MAY PRODUCE SMALL HAIL...GUSTY WINDS AND
OCCASIONAL LIGHTNING.

.DISCUSSION...
CAPES OF 1000 TO 1500 CAN BE EXPECTED HELPING TO PRODUCE ISOLATED
THUNDERSTORMS OVER PARTS OF NORTH GEORGIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND TUESDAY AS
A COLD FRONT APPROACHES THE AREA. ISOLATED THUNDERSTORMS WILL ALSO
BE POSSIBLE THE REST OF THE WEEK...MAINLY IN THE AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Special weather statement, May 20, 3:55 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT SUN MAY 20 2012

GAZ001>003-202030-
355 PM EDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALKER...
CATOOSA AND DADE COUNTIES UNTIL 430 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRVIEW...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WALKER...CATOOSA AND DADE COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE BOYNTON...FORT OGLETHORPE...
LAKEVIEW...FAIRVIEW...LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...BLUE
SPRING...CHICKAMAUGA...ROCK SPRING...CEDAR GROVE...LAFAYETTE...
LINWOOD...COOPER HEIGHTS AND NOBLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3498 8517 3463 8522 3468 8552 3499 8540
      3499 8518
TIME...MOT...LOC 1955Z 012DEG 13KT 3493 8530
Special weather statement, May 20, 5:02 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT SUN MAY 20 2012

GAZ022-033-034-202130-
502 PM EDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN FORSYTH...
GWINNETT AND FULTON COUNTIES UNTIL 530 PM EDT...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CUMMING...MOVING SOUTH AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CUMMING...
DREW...BUFORD DAM-LAKE LANIER PARKS...BUFORD...SUGAR HILL...PLEASANT
HILL...SUWANEE...NORCROSS...MECHANICSVILLE...LAWRENCEVILLE...
DULUTH...BERKELEY LAKE...JOHNS CREEK AND BROOKWOOD. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3427 8400 3420 8400 3419 8405 3417 8406
      3414 8399 3391 8398 3392 8426 3394 8427
      3427 8422
TIME...MOT...LOC 2102Z 002DEG 12KT 3418 8411
Special weather statement, May 20, 5:31 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SUN MAY 20 2012

GAZ022-033-034-202200-
531 PM EDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN FORSYTH...
GWINNETT AND FULTON COUNTIES UNTIL 600 PM EDT...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROOKWOOD...MOVING SOUTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH 600 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUFORD
DAM-LAKE LANIER PARKS...SUGAR HILL...BUFORD...OSCARVILLE...CUMMING...
COAL MOUNTAIN...DREW...DUCKTOWN...MATT...SUWANEE...BROOKWOOD...
MILTON...JOHNS CREEK...ALPHARETTA AND PLEASANT HILL. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3426 8397 3420 8398 3418 8406 3416 8406
      3414 8400 3386 8405 3392 8427 3396 8428
      3396 8439 3398 8437 3401 8439 3419 8428
      3419 8426 3422 8426 3431 8420
TIME...MOT...LOC 2132Z 026DEG 14KT 3413 8417
Special weather statement, May 20, 6:08 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT SUN MAY 20 2012

GAZ022-033-034-045-202245-
608 PM EDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DEKALB...
FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL 645 PM EDT...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROOKWOOD...MOVING SOUTH AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH
645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JOHNS
CREEK...MILTON...ALPHARETTA...BROOKWOOD...DULUTH...BERKELEY LAKE...
ROSWELL...NORCROSS...MECHANICSVILLE...DUNWOODY...SANDY SPRINGS...
DORAVILLE...CHAMBLEE...EDGEWOOD AND BUCKHEAD. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3411 8409 3368 8424 3377 8452 3380 8451
      3383 8445 3385 8446 3388 8444 3391 8444
      3398 8437 3400 8439 3417 8429
TIME...MOT...LOC 2208Z 021DEG 19KT 3406 8423
Special weather statement, May 20, 6:09 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT SUN MAY 20 2012

GAZ015-016-023-202245-
609 PM EDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHITE...
LUMPKIN AND HALL COUNTIES UNTIL 645 PM EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING SOUTHWEST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WHITE...LUMPKIN AND HALL COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE GARLAND...DAHLONEGA...MURRAYVILLE
AND AURARIA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3454 8375 3432 8386 3436 8398 3439 8398
      3441 8397 3442 8398 3444 8405 3446 8407
      3463 8394
TIME...MOT...LOC 2210Z 029DEG 12KT 3450 8390
Special weather statement, May 20, 6:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT SUN MAY 20 2012

GAZ033-044-045-202315-
646 PM EDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DEKALB AND
FULTON COUNTIES UNTIL 715 PM EDT...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLARKSTON...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DEKALB AND FULTON COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BROOKHAVEN...PINE LAKE...STONE MOUNTAIN...
CLARKSTON...TUCKER...DORAVILLE...CHAMBLEE...BUCKHEAD...LA VISTA...
SCOTTDALE...DRUID HILLS...VIRGINIA HIGHLAND...PIEDMONT PARK...
AVONDALE ESTATES AND DECATUR. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3393 8433 3390 8423 3386 8416 3384 8414
      3365 8420 3365 8422 3363 8424 3365 8424
      3365 8446 3358 8446 3360 8453
TIME...MOT...LOC 2247Z 022DEG 12KT 3381 8427

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:28 PM EDTSpecial Weather StatementFFCTowns, Union32 min
May 20, 3:55 PM EDTSpecial Weather StatementFFCWalker35 min
May 20, 5:02 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett28 min
May 20, 5:31 PM EDTSpecial Weather StatementFFCForsyth29 min
May 20, 6:08 PM EDTSpecial Weather StatementFFCDeKalb, Fulton37 min
May 20, 6:09 PM EDTSpecial Weather StatementFFCLumpkin36 min
May 20, 6:27 PM EDTSevere Thunderstorm WarningFFCForsyth22 min
May 20, 7:00 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton31 min
May 20, 7:28 PM EDTSpecial Weather StatementFFCUnion32 min
May 20, 7:36 PM EDTSpecial Weather StatementFFCClayton, Fayette24 min
May 20, 7:58 PM EDTSpecial Weather StatementFFCCoweta, Fayette32 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.